Sign in with
Sign up | Sign in
Your question

Lag spikes!

Last response: in Video Games
Share
November 22, 2009 12:21:23 AM

Hey!
Ok, so about 2 months ago I bought a HP Pavilion PC and installed my Orange Box on it. About a month ago I also bought TC H.A.W.X. and and after a week i started getting lag spikes in every demanding application (games, multi tasks and even some web apps)- even ones not online (in an H.A.W.X. offline game, for example)
I don't have a router, my PC pretty much new, and I even upgraded to Win 7 today...

Can someone help me? :[

More about : lag spikes

November 22, 2009 1:22:12 AM

Your OS is probably bloated. Install Crap Cleaner. Use it to clean crap that gets leftover. Install Defraggler. Move the useful stuff into a more accessible, compact area in the storage. Reduce the amount of applications running in the background. The steps above will take less than 10 minutes of your time and you don't even have to be next to the computer while it defrags (a defrag may take up to 3 hours on older hard drives, but takes about 20-30 minutes on mine). Check your main memory. If it is constantly at 100% usage, then that may be a cause of the 'lag', or hiccups. Look in the processes menu (ctrl + alt + delete) and find out if any programs are using TOO much memory or processing. Get rid of bloatware that was pre-installed on your system.

Did you "upgrade" to Windows 7 or did you do reformat and do a clean install? You upgraded AFTER the 'lag spikes' started happening, right?
m
0
l
November 22, 2009 1:38:03 AM

I will try the steps you suggested- these programs are free, right?

I already checked the processes menu. While hl2.exe (Team Fortress) sucks more then half a giga of RAM, the next 'fat' processes are svchost.exe with 125K kbs ekrn.exe (NOD32 antivirus) with 50K kbs and explorer.exe with 32k kbs.
A really strange thing is that I got 13 processes called svchost.exe and they take lots of memory.

What's a bloatware?

Yes. I upgraded via the HP upgrade plan, and I upgrade after the lag spikes after, about 3 weeks after.
m
0
l
December 6, 2009 12:25:52 AM

UP ^
m
0
l
December 8, 2009 10:24:01 AM

UP ^
m
0
l
!